Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 172, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Jun 6, 2016, 7:07 PM CDT for Texas County, Oklahoma. It was in force for 53 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 6, 2016, 7:07 PM CDT (00:07 UTC)
- Expired
- Jun 6, 2016, 8:00 PM CDT
- In force
- 53 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Texas County, OK
The radar
The Dodge City radar (KDDC), 164 km from the middle of the area, began a volume at 00:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 6, 7:20 PM CDT | TSTM WND GST 58 | 12 Ne Eva, OK | |
| Jun 6, 7:20 PM CDT | TSTM WND GST 58 | Eva, OK | |
| Jun 6, 7:35 PM CDT | TSTM WND GST 68 | 12 Ne Eva, OK | |
| Jun 6, 7:35 PM CDT | TSTM WND GST 68 | Eva, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 0.1 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 12 J/kg
- Mixed-layer CIN
- -108 J/kg
- Mixed-layer LCL
- 2663 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 151 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
936
WUUS54 KAMA 070007
SVRAMA
OKC139-070100-
/O.NEW.KAMA.SV.W.0172.160607T0007Z-160607T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
707 PM CDT MON JUN 6 2016
THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
TEXAS COUNTY IN THE PANHANDLE OF OKLAHOMA...
* UNTIL 800 PM CDT
* AT 707 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM ELKHART TO HUGOTON...MOVING SOUTH AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...MINOR DAMAGE TO ROOFS...SIDING...AND TREES IS POSSIBLE.
HAIL DAMAGE TO VEHICLES IS EXPECTED.
* LOCATIONS IMPACTED INCLUDE...
GUYMON...HOOKER...GOODWELL...TYRONE...OPTIMA...HARDESTY...HOUGH...ADAMS...
EVA AND BAKER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3676 10095 3672 10096 3654 10136 3650 10203
3699 10199 3700 10105
TIME...MOT...LOC 0007Z 347DEG 20KT 3699 10189 3715 10135
HAIL...1.00IN
WIND...60MPH
$$
BRB3 follow-up statements
995
WWUS54 KAMA 070019
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
719 PM CDT MON JUN 6 2016
OKC139-070100-
/O.CON.KAMA.SV.W.0172.000000T0000Z-160607T0100Z/
TEXAS OK-
719 PM CDT MON JUN 6 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR TEXAS COUNTY...
AT 718 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 5 MILES NORTH OF EVA TO 6 MILES SOUTH OF FETERITA...
MOVING SOUTH AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...MINOR DAMAGE TO ROOFS...SIDING...AND TREES IS POSSIBLE. HAIL
DAMAGE TO VEHICLES IS POSSIBLE.
LOCATIONS IMPACTED INCLUDE...
GUYMON...GOODWELL...OPTIMA...HARDESTY...HOUGH AND EVA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3700 10134 3662 10118 3654 10136 3650 10203
3699 10199
TIME...MOT...LOC 0018Z 358DEG 23KT 3687 10186 3706 10149
HAIL...1.00IN
WIND...60MPH
$$
BRB508
WWUS54 KAMA 070028
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
728 PM CDT MON JUN 6 2016
OKC139-070100-
/O.CON.KAMA.SV.W.0172.000000T0000Z-160607T0100Z/
TEXAS OK-
728 PM CDT MON JUN 6 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR WESTERN TEXAS COUNTY...
AT 726 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES NORTHEAST OF
EVA...OR 10 MILES SOUTHEAST OF ELKHART...MOVING SOUTH AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...MINOR DAMAGE TO ROOFS...SIDING...AND TREES IS POSSIBLE. HAIL
DAMAGE TO VEHICLES IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
GUYMON...GOODWELL...OPTIMA...HOUGH AND EVA.
THIS STORM PRODUCED A WIND GUST TO 58 MPH AS IT PASSED OVER THE
OKLAHOMA MESONET SITE NEAR EVA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3700 10141 3658 10127 3654 10136 3650 10203
3699 10199
TIME...MOT...LOC 0026Z 346DEG 21KT 3689 10177
HAIL...1.00IN
WIND...60MPH
$$
BRB782
WWUS54 KAMA 070043
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
743 PM CDT MON JUN 6 2016
OKC139-070100-
/O.CON.KAMA.SV.W.0172.000000T0000Z-160607T0100Z/
TEXAS OK-
743 PM CDT MON JUN 6 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR WESTERN TEXAS COUNTY...
AT 742 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES EAST OF EVA...
OR 15 MILES SOUTH OF ELKHART...MOVING SOUTH AT 25 MPH.
HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT SOME TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE HOMES...
ROOFS...AND OUTBUILDINGS. HAIL DAMAGE TO VEHICLES IS
EXPECTED.
THIS STORM PRODUCED A 68 MPH WIND GUST AT THE OKLAHOMA MESONET SITE
LOCATED NEAR EVA.
LOCATIONS IMPACTED INCLUDE...
GUYMON...GOODWELL...OPTIMA...HOUGH AND EVA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3691 10200 3691 10182 3700 10170 3700 10143
3657 10129 3654 10136 3650 10203
TIME...MOT...LOC 0042Z 358DEG 21KT 3679 10180
HAIL...1.00IN
WIND...70MPH
$$
BRBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 6:58 PM CDT, 9 minutes earlier.
Area forecast discussion, Jun 6, 6:58 PM CDT, 9 minutes before
Area Forecast Discussion National Weather Service Amarillo TX 658 PM CDT MON JUN 6 2016 .Update... Made minor adjustments to the first few hours of the grids to capture trends on radar. Most immediate concern is the cluster of storms over far southwest Kansas that will enter Texas County in the Oklahoma Panhandle shortly. Around 35 knots of shear through the storm depth has been sufficient for sustained updrafts and a gust of 44 knots was recently measured at Stanton County Airport in Kansas. Similar gusts, potentially higher to marginal severe criteria, are expected as the storm moves south. Latest surface observations ahead of these storms show quite a substantial temperature/dew point spread indicating deep mixing. Therefore wind is the primary threat with the most intense cores. Marginally severe hail may be possible, but MLCAPE is quite meager. These isolated severe threat should subside late this evening as the boundary layer begins to stabilize, but storms may continue until early tonight and could move as far south as Amarillo. BRB && .Prev Discussion... /Issued 602 PM CDT MON JUN 6 2016/ Aviation.../For the 00z TAFs/ Thunderstorms over southwest Kansas with strong wind gusts will approach Guymon terminal by around 00z. Gusts up to around 45 knots have occurred with these storms at Stanton County Municiple Airport, and the environment is favorable for similar gusts with these storms. Thunderstorms are also increasing near the New Mexico/Colorado border along the Johnson Mesa. These storms should approach Dalhart around 01z or just after with similar concern for strong gusts. Storms may approach Amarillo late this evening but confidence in the terminal being impacted is less than at Dalhart and Guymon given decreasing instability. Westerly or northwesterly winds, possibly variable at times will occur in the wake of the storms until southwesterly flow becomes dominate again later in the night and persisting tomorrow. A similar cycle will occur tomorrow with storms possibly affecting Guymon and Dalhart toward the end of the TAF period. BRB Prev Discussion... /Issued 457 PM CDT MON JUN 6 2016/ Short Term.../Tonight through Tuesday/ Afternoon mountain convection is already underway as visible via regional radar mosaic from Pikes Peak, CO to Las Vegas, NM. Storms this afternoon and overnight will have a much better chance to move into the Panhandles than yesterday thanks to a more substantial shortwave trough rounding the periphery of the upper ridge. Unlike yesterday, this shortwave will also allow discrete convection to develop over southeastern Colorado and southwestern Kansas. South- southeast storm motions for the discrete cells will help them into the Oklahoma Panhandle before merging with mountain convection to form a multi-cell complex. This complex will take a more southerly motion to impact mainly the western and central portion of the Panhandles. Widespread severe weather is not anticipated with storms this afternoon and overnight, but an isolated strong to marginally severe storm can't be ruled out prior to midnight across the northwestern corner of the CWA. In this area, mixed layer CAPE values are in the 500-1000 J/kg range with effective deep layer shear around 30kt. As the complex moves further into the CWA, it will be moving into a less favorable environment thermodynamically which will limit any marginal severe storm potential. Southwesterly winds return tomorrow and help temperatures across the southwestern Texas Panhandle warm into the 90s. This setup should allow temperatures at the base of Palo Duro Canyon warm into the mid to upper 90s. Afternoon mountain convection are possible but they will likely struggle to reach as far into the Panhandles again. Long Term.../Tuesday Night Through Sunday/ Summer temps on tap through the period with highs near or slightly above climo through the period partly due to influence of weak s/wv ridging nearby. There will be isold to sct aftn and evening storms assoc w/ weak s/wvs in nw flow aloft riding around the ridge through the week. the best chance for storms assoc w/ this activity will be across far wrn Texas and wrn half of OK Panhandles given position of H7 Theta-e ridge and closer proximity to mountain/dry line initiation areas. Combination of evening LLJ development with elevated low level helicity...high downdraft cape values and steep mid level lapse rates will provide at a low potential for an isolated SVR storm each aftn/evening but organized SVR threat will be limited by more modest deep layer shear values and marginal moisture values. Pattern changes heading into the weekend as the weak s/wv ridge is replaced by troughing across the western US. This will produce a transition to sw flow aloft while moisture increases with h85-h7 theta-e ridging noted across the area. This should bring pops east to include the entire area over the weekend mainly in aftn and evening periods but have confined to slt chc most areas for now. GFS and ECMWF handling of the evolution of the aforementioned system becomes very cloudy as it approaches from the west and run to run consistency has not been great. Some solutions have been very interesting/aggressive as they show the base of the trough breaking off into an up low which directly impacts the Panhandles as a cold front comes into play Monday. However there is great uncertainty in this and 12Z ECMWF really backed off previous forecasts which plowed this system directly across the area on Monday. Will show some modestly higher pops on Monday...but conservative approach perhaps below 12Z POP blend seems like best choice for now. && .AMA Watches/Warnings/Advisories... TX...NONE. OK...NONE. && 17/10
Hazardous weather outlook, Jun 6, 4:06 PM CDT, 3 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 406 PM CDT MON JUN 6 2016 OKZ001>003-TXZ001>020-071000- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 406 PM CDT MON JUN 6 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS MUCH OF THE TEXAS AND OKLAHOMA PANHANDLES LATE THIS AFTERNOON AND TONIGHT. ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT EXPECTED AT THIS TIME...AN ISOLATED SEVERE THUNDERSTORM PRODUCING WIND GUSTS OF 50 TO 60 MPH ALONG WITH HAIL UP TO ONE INCH IS POSSIBLE MAINLY IN THE NORTHWEST PANHANDLES. IN ADDITION...VERY HEAVY RAINFALL COULD RESULT IN FLOODING OR FLASH FLOODING CONCERNS FROM THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ISOLATED TO SCATTERED AFTERNOON AND NIGHTTIME THUNDERSTORMS WILL BE POSSIBLE ACROSS MAINLY THE NORTHWEST HALF OF THE PANHANDLES TUESDAY THROUGH FRIDAY NIGHT. ISOLATED STORMS ARE POSSIBLE SATURDAY THROUGH SUNDAY ACROSS MUCH OF THE PANHANDLES. THE POTENTIAL FOR SEVERE STORMS APPEARS VERY LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. HOWEVER...EMERGENCY MANAGEMENT OFFICIALS AND SPOTTER GROUPS SHOULD ACTIVATE IF WARNINGS ARE ISSUED IN YOUR AREA.
In the hours before
Special weather statement, Jun 6, 6:40 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
640 PM CDT MON JUN 6 2016
OKZ002-070030-
TEXAS OK-
640 PM CDT MON JUN 6 2016
...SIGNIFICANT WEATHER ADVISORY FOR TEXAS COUNTY UNTIL 730 PM CDT...
AT 639 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 8 MILES NORTHWEST OF ELKHART TO NEAR HUGOTON.
MOVEMENT WAS SOUTH AT 25 MPH.
WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
GUYMON...HOOKER...TYRONE...OPTIMA...HOUGH...EVA AND BAKER.
LAT...LON 3685 10095 3665 10136 3663 10203 3699 10203
3700 10094
TIME...MOT...LOC 2339Z 358DEG 22KT 3708 10201 3721 10135
BRBThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 7:59 PM CDT | Severe Thunderstorm Warning | AMA | Texas | 50 min |
| Jun 6, 10:08 PM CDT | Special Weather Statement | AMA | Cimarron | 37 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.